# SDR CA190528012

- Difficulty date: May 24, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Aerosp AS 355F2
- Aircraft time: 10,284 hours
- Engine: Allsn 250C20F
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Part number: 355A32060003
- Condition: Making Metal
- Location: Main Rotor
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) MAIN GEARBOX BEVEL REDUCTION (MGB) CHIP LIGHT ON AIRCRAFT STARTUP, AIRCRAFT GROUNDED.   DURING STARTUP PILOT NOTICED, MGB CHIP LIGHT ILLUMINATED. PILOT SHUTDOWN, AND INSPECTED ALL MGB CHIP PLUGS. THE LOWER MGB CHIP PLUG CONTAINED A LARGE CHIP. A PICTURE OF THE CHIP WAS FORWARDED TO MAINTENANCE AND AIRBUS HELICOPTERS. IT WAS DETERMINED THAT DUE TO THE SIZE OF THE CHIP THE AIRCRAFT WAS GROUNDED, AND GEARBOX ASSEMBLY SHOULD BE REMOVED FOR INSPECTION BY AIRBUS HELICOPTERS.   THE COMBINER GEARBOX, MAIN GEARBOX, EPICYCLIC REDUCTION, AND MAST WERE REMOVED AND RETURNED TO AN AIRBUS SERVICE CENTER FOR INSPECTION.   THE MAIN GEARBOX WAS 79 HOURS AWAY FROM ITS 3000 HOUR OVERHAUL AT THE TIME THE CHIP OCCURRED. THE CHIP WAS SENT OF ANALYSIS.   SDR TO BE UPDATED WITH TEARDOWN REPORT FROM MGB ASSEMBLY. (TC# 20190528012)
